Alert archive / Minnesota / River Flood Warnings in 2026
River Flood Warning 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Mar 25, 2026, 8:56 PM CDT for Marshall County, Minnesota. It took effect at Mar 26, 2026, 10:36 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2026, 8:56 PM CDT (01:56 UTC)
- In effect from
- Mar 26, 2026, 10:36 AM CDT
- Expired
- Mar 26, 2026, 10:33 AM CDT
- In force
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marshall County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 85 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Snake River (NW MN) at Alvarado (ALVM5).
- Action stage
- 105 ft
- Minor stage
- 106 ft
- Moderate stage
- 108 ft
- Major stage
- 110 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05086000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
417
WGUS43 KFGF 260156
FLWFGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Grand Forks ND
856 PM CDT Wed Mar 25 2026
...The National Weather Service in Grand Forks ND has issued a Flood
Warning for the following rivers in Minnesota...
Snake River AT Alvarado affecting Marshall County.
.Water moving downstream from snow melt will result in minor
flooding along the Snake River at Alvarado by Thursday morning
continuing into Friday night.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
&&
MNC089-270800-
/O.NEW.KFGF.FL.W.0003.260326T1536Z-260328T2100Z/
/ALVM5.1.IC.260326T1536Z.260327T0000Z.260327T1500Z.NO/
856 PM CDT Wed Mar 25 2026
...FLOOD WARNING IN EFFECT FROM THURSDAY MORNING TO SATURDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Snake River at Alvarado.
* WHEN...From Thursday morning to Saturday afternoon.
* IMPACTS...At 106.0 feet, MINOR FLOOD STAGE. Storm sewer flood
gates are closed.
* ADDITIONAL DETAILS...
- At 8:30 PM CDT Wednesday the stage was 100.9 feet.
- Forecast...The river is expected to rise above flood stage
late tomorrow morning to a crest of 106.3 feet tomorrow
evening. It will then fall below flood stage late Friday
morning.
- Flood stage is 106.0 feet.
&&
LAT...LON 4817 9679 4814 9702 4831 9712 4846 9713
$$
DJR1 follow-up statement
275
WGUS83 KFGF 261533
FLSFGF
Flood Statement
National Weather Service Grand Forks ND
1033 AM CDT Thu Mar 26 2026
...The Flood Warning is cancelled for the following rivers in
Minnesota...
Snake River AT Alvarado affecting Marshall County.
MNC089-261645-
/O.CAN.KFGF.FL.W.0003.260326T1536Z-260326T1533Z/
/ALVM5.1.IC.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1033 AM CDT Thu Mar 26 2026
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Snake River AT Alvarado.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Thursday the stage was 99.7 feet.
- Forecast...The river is expected to rise to a crest of 100.7
feet early Saturday morning.
&&
LAT...LON 4817 9679 4814 9702 4831 9712 4846 9713
$$
TLWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Mar 25, 6:49 PM CDT, 2 hours 7 minutes earlier. Its key messages:
- Chance for light rain and possibly some wintry mixed precipitation tonight into early Thursday. Probability of advisory level impacts is 30 percent.
- Drying fuels may intermittently support low end fire danger this weekend.
Area forecast discussion, Mar 25, 6:49 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 649 PM CDT Wed Mar 25 2026 .KEY MESSAGES... - Chance for light rain and possibly some wintry mixed precipitation tonight into early Thursday. Probability of advisory level impacts is 30 percent. - Drying fuels may intermittently support low end fire danger this weekend. && .DISCUSSION... Issued at 211 PM CDT Wed Mar 25 2026 ...Synopsis... Fast, near zonal flow continues over the Northern Plains, with several weak shortwaves moving through. One of the shortwaves moves through Manitoba and Ontario tonight, helping to push the cold front currently over southern portions of the CWA the rest of the way through. Another weak shortwave moving from Saskatchewan into the northern Red River Valley Thursday into Thursday night will bring reinforcing shot of cold air. Northwest to westerly flow and rising heights return for the weekend as the main trough moves off to the east. Near zonal flow for Monday as the upper flow starts to transition, with most of the ensemble members showing southwesterly flow Tuesday. Still some spread in the ensemble solutions as to how exactly the main upper trough comes into the Rockies or Plains by mid- week, but overall looking like an active pattern with above average temperatures. ...Wintry mix tonight and tomorrow morning... Winds have shifted to the north or northwest for all but far southeastern portions of the CWA. While there has been temperatures getting into the 60s in portions of southeastern ND and west central MN, much of our northern tier has stayed in the 30s or even upper 20s thanks to clouds and continued cold advection. The colder air will move more firmly in place tonight, and many areas will be below freezing. Another shortwave will bring some precipitation chances starting this evening, mostly along and south of Highway 200. Should start out as rain as even with the cold air advection the surface and road temps will take a while to cool down across the south. But as the lower levels and then the warm layer aloft start to cool, could see a wintry mix of freezing rain or snow in some areas. NBM has around a 30 percent chance for some light icing. It is uncertain how widespread impacts will be given the currently very warm road temperatures are in most of our counties. At this point, not confident enough in advisory level impacts for any headlines, but will continue to monitor. ...Fire weather concerns over the weekend... After our cool down during the later part of the work week, temperatures start to recover and will be back above average for the weekend. While southerly winds will also bring some higher dew points in, they will not rise as fast as temperatures and afternoon RH values could be in the 25 to 30 percent range in some areas. At this point, winds do not seem like they will be high enough for critical fire weather conditions, but could get close. Will mention in the fire weather discussion but not other messaging. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 649 PM CDT Wed Mar 25 2026 A cold front has dropped through eastern ND and northwest MN and stalled to the west and south, with low stratus already across northeast ND and far northwest MN expected to overspread the rest of the region through the evening/overnight hours. The trend should be for MVFR ceilings across the region tonight into Thursday morning before improving by Thursday afternoon to VFR. However, there is currently an area of IFR ceilings impacting northeast ND (including GFK) which may linger through the evening hours before transitioning back to MVFR. Northerly winds 12-16kt should prevail through the night, increasing through the morning hours Thursday. Regarding precipitation this evening/early overnight: Early on very light rain showers/sprinkles are still moving through southeast ND and west central MN (minimal impacts as temperatures are above freezing in those areas). The freezing line tonight will tend to hover between I-94 and Highway 2 resulting in highly variable/uncertain precipitation types as a more organized period of precipitation moves through the region. Best precipitation chances are at KFAR where temperatures are more likely to remain above freezing, while coverage may be lower farther north where sub freezing temperatures are already in place. There is currently a 30% chance for light freezing rain impacts during the late evening/early overnight period which will be monitored for impacts. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && DISCUSSION...JR AVIATION...DJR
Hazardous weather outlook, Mar 25, 3:41 PM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 341 PM CDT Wed Mar 25 2026 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-262045- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 341 PM CDT Wed Mar 25 2026 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Chance for light rain and possibly some wintry mixed precipitation tonight into early Thursday. Probability of advisory level impacts is 30 percent. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:55 AM CDT | Winter Weather Advisory | FGF | Clay, Mahnomen, Norman | 3 hr |
Nearby
River Flood Warnings in Minnesota, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.